Mathematical Problems in Engineering
Volume 2005 (2005), Issue 5, Pages 521-538

B-spline collocation methods for numerical solutions of the Burgers' equation

İdris Dağ,1 Dursun Irk,2 and Ali Şahin3

1Computer Engineering Department, Osmangazi University, Eskişehir 26480, Turkey
2Mathematics Department, Osmangazi University, Eskişehir 26480, Turkey
3Mathematics Department, Dumlupinar University, Kütahya 43100, Turkey

Received 25 August 2004; Revised 22 December 2004

Copyright © 2005 İdris Dağ et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Both time- and space-splitted Burgers' equations are solved numerically. Cubic B-spline collocation method is applied to the time-splitted Burgers' equation. Quadratic B-spline collocation method is used to get numerical solution of the space-splitted Burgers' equation. The results of both schemes are compared for some test problems.